Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

October 4, 2011Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 4, 2011, 2:20 AM EDT for Sussex County, Warren County, New Jersey. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2011, 2:20 AM EDT (06:20 UTC)
Expired
Oct 4, 2011, 4:15 AM EDT
In force
115 min
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Warren County, NJ

The radar

The Philadelphia radar (KDIX), 125 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS81 KPHI 040620
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EDT TUE OCT 4 2011

NJZ001-007-PAZ055-062-040815-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
220 AM EDT TUE OCT 4 2011

...AN AREA OF SHOWERS WITH MODERATE TO HEAVY RAINFALL WILL AFFECT 
SUSSEX...WARREN...NORTHAMPTON AND MONROE COUNTIES...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER AREA OF SHOWERS PRODUCING MODERATE TO HEAVY RAINFALL 
CENTERED 5 MILES NORTH OF NEWTON...MOVING SOUTHWEST AT 15 MPH. THE 
CENTER OF THE HEAVIER SHOWER WILL BE NEAR CRANDON LAKES...NEWTON 
AROUND 225 AM...FIVE POINTS...ANDOVER AROUND 235 AM...FLATBROOKVILLE 
AROUND 245 AM...ALLAMUCHY...ALLAMUCHY-PANTHER VALLEY AROUND 300 
AM...ECHO LAKE...HACKETTSTOWN AROUND 305 AM AND BLAIRSTOWN AROUND 
310 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES IN 
SMALL STREAMS. RAINFALL AMOUNTS OF ABOUT ONE TENTH TO ONE QUARTER OF 
AN INCH IN AN HOUR WILL FALL WITH THE STRONGER SHOWERS. PLEASE BE 
WARY IF DRIVING OVERNIGHT FOR PONDING OF WATER IN POOR DRAINAGE 
AREAS.

NATIONAL WEATHER SERVICE DOPPLER RADAR IS OVERESTIMATING RAINFALL 
AMOUNTS BECAUSE THE HEIGHT OF THE RADAR BEAM IS COINCIDING WITH 
THE MELTING LEVEL IN SUSSEX COUNTY AND BRIGHT BANDING FROM THE 
MELTING SNOW IS EXAGGERATING RETURNS.
 
 
LAT...LON 4120 7437 4115 7441 4091 7474 4090 7478
      4087 7481 4086 7480 4066 7508 4089 7539
      4110 7504 4109 7501 4111 7495 4119 7489
      4133 7465

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 4, 12:28 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 4, 12:28 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT TUE OCT 4 2011

.SYNOPSIS...
A DEEP MID LEVEL LOW PRESSURE AREA WILL LINGER OVER THE AREA
OVERNIGHT AND THEN LIFT AWAY TO THE NORTHEAST STARTING TUESDAY. A
HIGH PRESSURE SYSTEM FROM HUDSON BAY IS THEN FORECAST TO SINK
SLOWLY SOUTHEAST, REACH OUR LATITUDE ON FRIDAY AND REMAIN OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE MID LEVEL LOW WAS LOCATED OVER CENTRAL NEW JERSEY AROUND
MIDNIGHT. SHOWERS WERE WRAPPING AROUND THE SYSTEM AND MOVING
THROUGH NORTHWESTERN NEW JERSEY AND BRUSHING NORTHEASTERN
PENNSYLVANIA. PROBABILITIES WERE INCREASED TO CATEGORICAL OVER
SUSSEX COUNTY NEW JERSEY AND TO ADJACENT AREAS IN NEIGHBORING
ZONES FOR A FEW HOURS INTO THE EARLY OVERNIGHT PERIOD, UNTIL THE
FORCING ASSOCIATED WITH THIS WEAK ENERGY PASSAGE FADES.
QUANTITATIVE PRECIPITATION AMOUNTS WERE INCREASED AS WELL, UP TO
ANOTHER THIRD TO A HALF INCH OVER SUSSEX COUNTY, BASED ON ELEVATED
REFLECTIVITIES ABOVE 40 DBZ AND ONE HOUR PRECIPITATION ESTIMATES.
THE SHOWERS OFF OF SOUTHERN NEW JERSEY CONTINUED TO MOVE EASTWARD,
SO THE MENTION OF SCATTERED TO ISOLATED SHOWERS FOR THE REMAINDER
OF OUR REGION WILL BE MAINTAINED OVERNIGHT. OTHERWISE, A MAJORITY
OF CLOUDS WILL BE FORECAST OVERNIGHT.

OVERNIGHT TEMPERATURES IN OUR REGION WILL BE MAINLY IN THE 40S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
THE PESKY UPPER LEVEL LOW IS EXPECTED TO CONTINUE PRODUCING
CLOUDS AND SOME SHOWERS INTO TUESDAY...BUT CLEARING IS EXPECTED
LATE IN THE DAY FROM WEST TO EAST. OVERALL RAINFALL SHOULD BE
SCATTERED AND POPS HAVE BEEN KEPT IN THE CHANCE CATEGORY.
CONSISTENT MODEL GUIDANCE IS PROVIDING HIGH CONFIDENCE THAT THIS
SYSTEM WILL FINALLY MOVE OUT OF THE REGION DESPITE THE FACT IT HAS
BEEN HANGING AROUND FOR THE PAST WEEK OR SO. A BLEND OF MODEL
GUIDANCE WAS USED FOR HIGH TEMPERATURES ON TUESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WE FORECAST A DRY LONG TERM PERIOD THANKS TO THE MID LEVEL RIDGE
THAT WILL BUILD TOWARD AND THEN OVER OUR AREA. THE PREVIOUS
FORECASTER'S FOCUS ON THURSDAY NIGHT AS THE BEST RADIATING NIGHT
IS SUPPORTED BY MEX NUMBERS, AND SO WE WILL CONTINUE TO MENTION
THE POSSIBILITY OF FROST NORTHWEST ON FRIDAY MORNING IN THE HWO.
OTHERWISE, TEMPERATURES IN THE LONG TERM START A BIT BELOW
CLIMATOLOGY AND END UP SOMEWHAT ABOVE IT AS THE MID LEVEL RIDGE
REACHES US. A REX BLOCK IS STILL POSSIBLE TOWARD THE END OF THE
PERIOD, WITH THE DEEP LOW FAIRLY WELL DISPLACED TO OUR SOUTH.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

LOW PRESSURE IN THE UPPER ATMOSPHERE WILL MAINTAIN CLOUDS AND
LIGHT RAIN SHOWERS IN OUR REGION OVERNIGHT INTO TUESDAY. HOWEVER,
CONDITIONS SHOULD REMAIN MOSTLY IN THE VFR RANGE.

A LIGHT WIND OVERNIGHT SHOULD SETTLE INTO THE WEST AND NORTHWEST
FOR TUESDAY WITH SPEEDS INCREASING TO AROUND 10 OR 12 KNOTS. WIND
GUSTS ARE FORECAST TO BE AROUND 20 KNOTS ON TUESDAY AFTERNOON.

OUTLOOK...
HIGH PRESSURE WILL BUILD IN STARTING TUESDAY EVENING AND DOMINATE
THE WEATHER PATTERN INTO THE UPCOMING WEEKEND. VFR CONDITIONS
SHOULD PREVAIL THROUGH THE PERIOD, EXCEPT FOR SOME POSSIBLE
MORNING FOG BEGINNING ON THURSDAY OR FRIDAY.

&&

.MARINE...
SEAS AT OR BELOW 4 FEET ALONG THE COAST UNDER WEST WINDS IN THE 5
TO 10 KT RANGE WILL CONTINUE THROUGH TUESDAY MORNING. THEN WINDS
WILL INCREASE AND BECOME NORTHWESTERLY AS A SURFACE LOW DEEPENS AS
IT MOVES INTO NEW ENGLAND AND THEN THE CANADIAN MARITIMES. WIND
GUSTS IN THE 20 TO 25 KT RANGE ARE EXPECTED LATER TUESDAY
AFTERNOON, AND IN THE 25 TO 30 KT RANGE TUESDAY NIGHT INTO
WEDNESDAY. A SCA HAS BEEN ISSUED FOR TUESDAY AFTERNOON THROUGH THE
WEDNESDAY AFTERNOON TIME FRAME, BOTH ON THE OCEAN AND DELAWARE
BAY. THEN MORE TRANQUIL CONDITIONS WILL DEVELOP AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST. THIS SYSTEM IS EXPECTED TO DOMINATE
THE WEATHER PATTERN INTO THE UPCOMING WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT WEDNESDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...DELISI
NEAR TERM.../IOVINO
SHORT TERM...GAINES/MIKETTA
LONG TERM...DELISI
AVIATION...DELISI/IOVINO
MARINE...MIKETTA
Hazardous weather outlook, Oct 3, 3:04 PM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT MON OCT 3 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ012>019-023>026-PAZ067>071-
042000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
304 PM EDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-020>022-027-PAZ054-055-060>062-042000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
304 PM EDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE CHANCE OF FROST ON FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-042000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
304 PM EDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 4, 12:24 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1224 AM EDT TUE OCT 4 2011

NJZ001-007-PAZ055-062-040630-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1224 AM EDT TUE OCT 4 2011

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT SUSSEX...
WARREN...NORTHAMPTON AND MONROE COUNTIES...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL CENTERED ABOUT 2 MILES EAST
OF NEWTON...MOVING SOUTHWEST AT 20 MPH. THE HEAVIEST SHOWERS WILL BE
NEAR ANDOVER AROUND 1230 AM...CRANDON LAKES AROUND 1235 AM...FIVE
POINTS AROUND 1240 AM...ALLAMUCHY...ALLAMUCHY-PANTHER
VALLEY...HACKETTSTOWN AROUND 1250 AM...FLATBROOKVILLE AROUND 1255
AM...GREAT MEADOWS AND GREAT MEADOWS-VIENNA AROUND 100 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES IN
SMALL STREAMS. ONE HOUR RAINFALL AMOUNTS COULD REACH BETWEEN ONE
QUARTER AND HALF AN INCH WHERE THE HEAVIEST SHOWERS PASS THROUGH.

BE CAREFUL WHILE DRIVING AT NIGHT AS ITS DIFFICULT TO JUDGE THE
DEPTH OF WATER ON ROADWAYS.

LAT...LON 4115 7441 4102 7457 4090 7475 4090 7478
      4086 7481 4065 7513 4100 7548 4115 7509
      4110 7505 4109 7501 4111 7495 4115 7491
      4123 7487 4132 7464

TFG
Special weather statement, Oct 4, 2:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EDT TUE OCT 4 2011

NJZ001-007-PAZ055-062-040815-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
220 AM EDT TUE OCT 4 2011

...AN AREA OF SHOWERS WITH MODERATE TO HEAVY RAINFALL WILL AFFECT
SUSSEX...WARREN...NORTHAMPTON AND MONROE COUNTIES...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF SHOWERS PRODUCING MODERATE TO HEAVY RAINFALL
CENTERED 5 MILES NORTH OF NEWTON...MOVING SOUTHWEST AT 15 MPH. THE
CENTER OF THE HEAVIER SHOWER WILL BE NEAR CRANDON LAKES...NEWTON
AROUND 225 AM...FIVE POINTS...ANDOVER AROUND 235 AM...FLATBROOKVILLE
AROUND 245 AM...ALLAMUCHY...ALLAMUCHY-PANTHER VALLEY AROUND 300
AM...ECHO LAKE...HACKETTSTOWN AROUND 305 AM AND BLAIRSTOWN AROUND
310 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES IN
SMALL STREAMS. RAINFALL AMOUNTS OF ABOUT ONE TENTH TO ONE QUARTER OF
AN INCH IN AN HOUR WILL FALL WITH THE STRONGER SHOWERS. PLEASE BE
WARY IF DRIVING OVERNIGHT FOR PONDING OF WATER IN POOR DRAINAGE
AREAS.

NATIONAL WEATHER SERVICE DOPPLER RADAR IS OVERESTIMATING RAINFALL
AMOUNTS BECAUSE THE HEIGHT OF THE RADAR BEAM IS COINCIDING WITH
THE MELTING LEVEL IN SUSSEX COUNTY AND BRIGHT BANDING FROM THE
MELTING SNOW IS EXAGGERATING RETURNS.

LAT...LON 4120 7437 4115 7441 4091 7474 4090 7478
      4087 7481 4086 7480 4066 7508 4089 7539
      4110 7504 4109 7501 4111 7495 4119 7489
      4133 7465

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 12:24 AM EDTSpecial Weather StatementPHISussex, Warren2 hr

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.